Wildfire, Texas
- When
- September 23, 12:23 PM CST to 4:00 PM CST
- Where
- Texas forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
The Rd. C Command wildfire began around 1223CST about seven miles north of Hough Oklahoma in Texas county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Rd. C Command wildfire began around 1223CST about seven miles north of Hough Oklahoma in Texas county. The wildfire started just north and just east of the intersection of C Road and N0815 Road. The wildfire consumed approximately two hundred and sixty acres and spread into a dry uncut corn field. The wildfire was caused by a combine belt bearing coming in contact with corn stalk materials. There was one structure that was threatened by the wildfire but was saved and the corn field was also saved. However, no homes or other structures were damaged or destroyed and there were also no reports of any injuries or fatalities. The wildfire was contained around 1600CST and approximately four fire departments or other fire agencies responded to the wildfire including units from Guymon, Hooker, Hough, and Morton Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 23, 11:40 AM CST, 43 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1240 PM CDT FRI SEP 23 2016 .AVIATION... The majority of the 18Z TAF period will feature VFR conditions. A cold front continues to work east out of central New Mexico. This feature will provide VCTS conditions shortly after 00Z Saturday for KDHT/KGUY. At times if thunderstorms do move over the TAF sites, MVFR and even brief IFR conditions are possible before 06Z Saturday. VCTS conditions are also expected at KAMA after 12Z Saturday as the cold front makes its way through which may linger towards the end of the TAF period for KAMA. Otherwise after 12Z Saturday, VFR conditions will return with SCT high clouds for KDHT/KGUY through to the end of the TAF period. Meccariello && PREV DISCUSSION... /Issued 356 AM CDT FRI SEP 23 2016/ DISCUSSION... Closed mid-level low over eastern Nevada at this time expected to lift northeast today, with shortwave trof to its south moving slowly eastward toward Texas and Oklahoma Panhandles. Strengthening southwest flow aloft will be sufficient to produce shear for organized thunderstorms this evening, with SPC denoting a marginal risk for severe thunderstorms across the northern half of the forecast area. A slight chance for afternoon thunderstorms will be retained today for northwestern sections, where Pacific cold front or dryline will provide a focus for development. As boundary advances eastward tonight strengthening low-level jet will enhance further development. Chances for thunderstorms tonight spread east to encompass all sections. On Saturday, eastern sections continue with higher pops, owing to richer and deeper moisture along and east of Pacific front. On Saturday night, polar cold front overtakes earlier boundaries, sweeping through Panhandles by sunrise Sunday. Much cooler air will be brought into the area via brisk north winds. Pops on Sunday will be ending from the north, with rain showers still being possible across southern sections Sunday night and Monday. No pops in later periods. Fall-like weather expected Sunday through Tuesday, with highs remaining below 80. Gradual warmup thereafter. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CDT FRI SEP 23 2016 OKZ001>003-TXZ001>020-232115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 355 AM CDT FRI SEP 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS WESTERN SECTIONS OF THE PANHANDLES. CHANCES FOR THUNDERSTORMS SPREAD EASTWARD TONIGHT TO INCLUDE ALL OF THE PANHANDLES. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE ACROSS THE NORTHERN HALF OF THE COMBINED PANHANDLES THIS EVENING...WITH STRONG WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY...WITH THE SOUTHEAST HALF OF THE COMBINED PANHANDLES BEING MOST FAVORED. A FEW STORMS COULD BECOME STRONG TO POSSIBLY SEVERE ON SATURDAY ACROSS THE EASTERN ONE FOURTH OF THE PANHANDLES...WITH DAMAGING WINDS OR LARGE HAIL BEING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 665043.